| Model Number |
M0013972101010 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888); Ischemia (1942); Nausea (1970); Tachycardia (2095); Peritonitis (2252); Bowel Perforation (2668)
| Date of Event |
06/11/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that device separation, ileum ischemia, and perforation occurred.The subject was enrolled in a clinical study on 11-jun-2025 and the index procedure was performed on the same day.The target lesion was located in the ileal artery with a vessel diameter of less than or equal to 3mm.It was noted that two branches off the superior mesenteric artery (sma) were identified during the procedure for targeting.These were described as not very distal to the level of vasa recta, but likely third order vessels.Prior to embolization with obsidio conformable embolic, the target vessel was not embolized with any other embolic agents.The ileal artery (target vessel) was embolized twice using terumo progreat micro catheter with 0.2 ml of obsidio conformable embolic using non-aliquot technique.The target vessel was occluded within the expected area after embolization with obsidio embolic via angiography.Post treatment with obsidio embolic, no other embolic agent was used.On 13-jun-2025, two days post index procedure, the subject was noted with terminal ileum ischemia via computed tomography (ct).There were also findings of perforation and peritonitis.Another single-phase ct was obtained where hyperdense material appearing to be consistent with obsidio was identified.It was concluded that this was obsidio in distribution of vessels showered forward more distal relative to procedure images.The subject was not a candidate for surgery due to the extent of the ischemia and was placed on hospice care.
Event or Problem Description
It was reported that device separation, ileum ischemia, and perforation occurred.The subject was enrolled in a clinical study on (b)(6) 2025 and the index procedure was performed on the same day.The target lesion was located in the ileal artery with a vessel diameter of less than or equal to 3mm.It was noted that two branches off the superior mesenteric artery (sma) were identified during the procedure for targeting.These were described as not very distal to the level of vasa recta, but likely third order vessels.Prior to embolization with obsidio conformable embolic, the target vessel was not embolized with any other embolic agents.The ileal artery (target vessel) was embolized twice using terumo progreat micro catheter with 0.2 ml of obsidio conformable embolic using non-aliquot technique.The target vessel was occluded within the expected area after embolization with obsidio embolic via angiography.Post treatment with obsidio embolic, no other embolic agent was used.On (b)(6) 2025, two days post index procedure, the subject was noted with terminal ileum ischemia via computed tomography (ct).There were also findings of perforation and peritonitis.Another single-phase ct was obtained where hyperdense material appearing to be consistent with obsidio was identified.It was concluded that this was obsidio in distribution of vessels showered forward more distal relative to procedure images.The subject was not a candidate for surgery due to the extent of the ischemia and was placed on hospice care.It was further reported that fragmentation of obsidio during the index procedure resulted in the non-target embolization of obsidio into the distal portions of the treatment vessels.The subject was discharged.
Additional Manufacturer Narrative
B3 date of event corrected.
Event or Problem Description
Event or Problem Description
It was reported that device separation, ileum ischemia, and perforation occurred.The subject was enrolled in a clinical study on (b)(6) 2025 and the index procedure was performed on the same day.The target lesion was located in the ileal artery with a vessel diameter of less than or equal to 3mm.It was noted that two branches off the superior mesenteric artery (sma) were identified during the procedure for targeting.These were described as not very distal to the level of vasa recta, but likely third order vessels.Prior to embolization with obsidio conformable embolic, the target vessel was not embolized with any other embolic agents.The ileal artery (target vessel) was embolized twice using terumo progreat micro catheter with 0.2 ml of obsidio conformable embolic using non-aliquot technique.The target vessel was occluded within the expected area after embolization with obsidio embolic via angiography.Post treatment with obsidio embolic, no other embolic agent was used.On (b)(6) 2025, two days post index procedure, the subject was noted with terminal ileum ischemia via computed tomography (ct).There were also findings of perforation and peritonitis.Another single-phase ct was obtained where hyperdense material appearing to be consistent with obsidio was identified.It was concluded that this was obsidio in distribution of vessels showered forward more distal relative to procedure images.The subject was not a candidate for surgery due to the extent of the ischemia and was placed on hospice care.It was further reported that fragmentation of obsidio during the index procedure resulted in the non-target embolization of obsidio into the distal portions of the treatment vessels.The subject was discharged.It was further reported that there was active extravasation at the level of the terminal ileum and the loop of bowel, likely edema, blood appeared to accumulate in the right hemicolon with numerous entero mesenteric fistulous tract.Since embolization with obsidio, the subject was found tachycardic and experienced abdominal pain.On (b)(6) 2025, the subject underwent ct scanning of the abdomen and pelvis which revealed inconspicuous terminal ileal bowel wall suggestive of ischemia and contained perforation associated with evolving peritonitis in the setting of recent embolization with obsidio at the level of the previous area of active contrast extravasation.Multiple small bowel loops appeared distended or dilated in the left hemiabdomen suspicious for ileus, increasing right pleural effusion.There was extensive involvement of the root of the mesentery including the superior mesenteric artery and superior mesenteric vein, by disease and precluded safe intestinal resection and reconstruction.The cancer was not respectable.Due to the subjects risk for surgical mortality was extremely high, the subject was not a candidate of surgery.On (b)(6) 2025, the subject was noted with worsened abdominal pain and bloating and remained tachycardic.The subject was also having a poor appetite and experienced nausea.Given the poor prognosis, the surgery team discussed palliative care options and the subject and family opted for hospice care.The subject was discharged.
Additional Manufacturer Narrative
B3 date of event corrected.